Alert archive / Florida / Tornado Warnings in 2022
Tornado Warning 22, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 8, 2022, 7:53 AM EDT for Marion County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2022, 7:53 AM EDT (11:53 UTC)
- Expired
- Sep 8, 2022, 8:17 AM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 164 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 11.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2045 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
342
WFUS52 KJAX 081153
TORJAX
FLC083-081230-
/O.NEW.KJAX.TO.W.0022.220908T1153Z-220908T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
753 AM EDT Thu Sep 8 2022
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Western Marion County in northern Florida...
* Until 830 AM EDT.
* At 753 AM EDT, a severe thunderstorm capable of producing a tornado
was located 9 miles west of Rainbow Lakes Estates, moving northeast
at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
western Marion County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Jacksonville.
&&
LAT...LON 2913 8253 2921 8254 2922 8245 2921 8245
TIME...MOT...LOC 1153Z 218DEG 13KT 2919 8259
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
KB1 follow-up statement
222
WWUS52 KJAX 081217
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
817 AM EDT Thu Sep 8 2022
FLC083-081227-
/O.CAN.KJAX.TO.W.0022.000000T0000Z-220908T1230Z/
Marion FL-
817 AM EDT Thu Sep 8 2022
...THE TORNADO WARNING FOR WESTERN MARION COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 2913 8253 2921 8254 2922 8245 2921 8245
TIME...MOT...LOC 1214Z 218DEG 13KT 2925 8253
$$
KBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 8, 4:30 AM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Sep 8, 4:30 AM EDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 430 AM EDT Thu Sep 8 2022 ...LOCALIZED FLOODING POTENTIAL THROUGH SUNDAY... ...FLOOD WATCH NOW IN EFFECT FOR PARTS OF NORTHEAST FL AND SOUTHEAST GA... .NEAR TERM [Today Through Tonight]... Surface data shows a frontal boundary sagging southward from SC and into eastern GA, with weak sfc pre-frontal trough over southeast GA. Aloft at 500 to 300 mb, broad troughing exists from VA to the western Fl panhandle to southeast LA, with at least a couple of embedded mid level low pressure systems. Winds higher up are southwest near 30-40 kt. Moisture levels have increased since yesterday and appear now to be about 2 inches over southern zones and about 1.8 inches in southeast GA. Some residual weak convection or patches of stratiform rain is expected early this morning over inland northeast FL. The frontal boundary from eastern GA will sag southward into the Altamaha River Basin today and then slowly drop south tonight and becoming nearly stationary. Deep moisture is expected to filter into the entire area from the southwest today with mean RH values through 500 mb of about 90 percent, and PWATs of around 2 inches on a deep layer steering flow from the southwest at 5-10 kt. NAM and GFS show separate cyclonic vort maxima moving through the northeast GOMEX today and tonight, providing additional lift to aid diurnal showers and storms today. Initial patches of stratiform rain and some weak convection will give way to more numerous and widespread convection this afternoon. Frontal convergence, sea breezes, decent upper level divergence, and the deep moisture will lead periods of heavy rainfall so will mention in the forecast grids today. High temps today will be held in check by the clouds and precip with upper 80s to about 90 deg in the forecast. Tonight, the moist plume continues and in fact increases with PWAT to about 2.1 inches and slightly stronger southwest-south flow at 10-15 kt as pressure gradient increases from the sfc high pressure to the north of the region and broad low pressure in the north Gulf associated with nearly vertically stacked mid/upper upper level low. Scattered and numerous showers and storms will continue tonight, with decreased intensify and coverage toward early morning. Some locally heavy rainfall still possible for parts of southeast GA late given the proximity to the stalled front. Lows tonight in the lower to mid 70s. Given the concerns for periods of heavy rainfall, for now we have opted to hoist a flood watch for part of the area through Sat night. The watch may need to be expanded in area today or tonight. The potential will be there for rainfall localized amounts of 4-6 inches, but generally looks like 2-3+ inches a good portion of the area into the weekend. The flooding potential will be greatest in urbanized locations as well as poor drainage areas today and tonight. .SHORT TERM [Friday Through Saturday Night]... Cutoff troughing over Louisiana will move slowly through Friday evening, directing a feed of tropical moisture, featuring PWATs of 2.0 - 2.3 inches, into our region from the eastern Gulf of Mexico via deep southerly flow. At the surface, a stalled frontal boundary will remain in place across southeast GA through Friday afternoon as a nearly stationary low pressure center begins to gradually fill near coastal Louisiana. Embedded shortwave energy within the deep southerly flow will occasionally stream northward across our area, likely resulting in waves of heavy showers and thunderstorms, with most locations receiving multiple rounds of downpours over ground that will be saturated following widespread heavy downpours today. Shortwave energy migrating through our region that will be triggering the widespread heavy downpours will be tough to time out, but available guidance does indicate that heavier downpours will favor the afternoon and early evening hours on Friday. Widespread additional rainfall amounts of 0.5 to 1.5 inches are expected on Friday and Friday evening, with locally higher totals possible. The Weather Prediction Center has included all of southeast GA, the Interstate 10 corridor, the Suwannee Valley and portions of north central FL withing a slight risk (Level 2 of 4) for excessive rainfall, which means that localized flooding is expected, with scattered flash flooding possible, especially at urban and normally flood prone locations. Flood Watches will thus likely be expanded into the Suwannee Valley and north central FL by Friday. Plenty of cloud cover and widespread afternoon convection will keep highs mostly in the low to mid 80s, with a few upper 80s possible in north central and coastal northeast FL. Ridging aloft will begin to take shape on Friday night just north of the northern Bahamas, allowing a tongue of slightly drier air to advect northward from the FL peninsula across northeast and north central FL. This should allow for convection to diminish towards midnight, with scattered activity likely continuing over western portions of the Suwannee Valley and portions of inland southeast GA. The strengthening ridge will allow lift the aforementioned front northward across the Altamaha River by Saturday morning. Lows will generally fall to the 70-75 degree range area-wide. Strengthening ridging off the east central FL coast on Saturday will push upper troughing northward from Louisiana and across the lower Mississippi Valley and the Ozarks, with this trough expected to gradually fill. A feed of deep tropical moisture will otherwise continue across much of our area, with embedded shortwave energy moving northward from the southeastern Gulf of Mexico across portions of north central FL, the Suwannee Valley and inland southeast GA throughout the day. The pocket of slightly drier air (PWATS of 1.7 - 1.9 inches) may allow for some breaks in the multi-layered cloudiness along the I-95 corridor, where highs may climb into the upper 80s before outflow boundaries from convection along the I-75 and U.S.-441/221 corridors during the morning and early afternoon hours migrate eastward, which should ignite convection along the I-95 corridor by late afternoon. Highs elsewhere should reach the mid 80s. Additional widespread heavy downpours will likely keep flood concerns elevated, and Flood Watches may need to be extended through Saturday over a large portion of our forecast area. A larger pocket of slightly drier air will again advect northward over locations east of the I-75 / U.S.-441/221 corridors on Saturday night, allowing for convection to again diminish at most locations by midnight. Widely scattered showers may continue to push northward from the northeastern Gulf of Mexico across western portions of the Suwannee Valley and across locations near the Alapaha/Ocmulgee/upper Altamaha Rivers in southeast GA overnight. Lows will again generally fall to the 70-75 degree range area- wide. Widespread rainfall totals of 2-4 inches are forecast through Saturday evening at most locations, with localized totals of 4-6 inches possible. .LONG TERM [Sunday Through Wednesday Night]... A potent shortwave trough will dive southeastward from the Upper Midwest and will cross the Mid-Mississippi Valley on Sunday, which should nudge stout ridging positioned off the FL Atlantic coast slightly eastward. This weather pattern will place our region within deep south-southwesterly flow on Sunday and Monday, and PWATS will again surge above 2 inches downstream of the digging trough to our northwest. Shortwave energy will advect north- northeastward from the eastern Gulf of Mexico in this stagnant weather pattern, likely resulting in widespread afternoon and evening thunderstorms, with the focus of potential flooding possibly shifting back towards the I-95 corridor late this weekend and early in the upcoming week. An additional 1-2 inches of rainfall, with locally higher totals, will be possible for locations along and east of I-75 and U.S. Highways 441/221, with flooding concerns continuing as rounds of downpours occur over saturated ground conditions. Highs on Sunday and Monday will generally climb to the upper 80s before convection and cloud cover become widespread by the mid to late afternoon hours. Lows will continue to fall to the 70-75 degree range region-wide. Troughing aloft will then pivot eastward across the Great Lakes region on Tuesday and Wednesday, reaching New England by Wednesday night. This trough will initially propel another frontal boundary into the southeastern states on Monday, but the eastward pivot of the trough will allow for little in the way of support for the front as it approaches southeast GA and the Suwannee Valley by midweek. A slightly drier air mass will finally advect into our region by Tuesday, allowing for afternoon and early evening convection to become more scattered and diurnal in nature at most locations through midweek. Highs will generally reach the upper 80s to around 90, with lows ranging from the upper 60s across inland southeast GA to the mid 70s at coastal locations. && .AVIATION... [Through 06Z Friday] Prevailing VFR clouds through the early morning hours but some light patches of rain possible by about 12Z/13Z. Some light mist possible also for GNV and VQQ through early morning. We have VCSH for the TAFs this morning by 15Z, with increasing chances for VCTS and TSRA through the afternoon given likely chances going into the evening hours. We placed in some TSRA and TEMPO groups for this potential and MVFR to IFR vsby shown at this time. Convection will very slowly wind down after 00Z/01Z but think at least scattered convection will be possible. && .MARINE... A frontal boundary will become nearly stationary over GA today and then lift northward Friday night into the weekend. A broad area of low pressure will form in the Gulf of Mexico as well, resulting in a greater southeast flow to develop by Friday. Seas of about 2-4 ft today will rise a bit more to near 3-5 ft by Friday. Showers and thunderstorms will increase in coverage and frequency later today and into the weekend, with concerns for very low visibility in showers/storms as well as gusty winds. Long period swells from distant tropical cyclones will continue the next few days with periods from 10 to 13 seconds. At this time, no headlines in the CWF, but conditions could come close to SCEC for winds and/or seas Friday and Saturday. A weak cold front will approach from the northwest Tuesday and may result in decreases in rain chances. Rip currents: A moderate risk of rip currents is anticipated today given a mix of wind waves and energetic east swells. The risk may be high for parts of the beaches Friday and possibly Saturday. Surf may be rough at times. If in doubt, don't go out. && .FIRE WEATHER... Increasing cloud cover, light surface and transport winds, and widespread afternoon showers and thunderstorms will result in low daytime dispersion values area-wide today. Heavy downpours are expected this afternoon and evening for locations east of Interstate 75 in northeast and north central FL and east of the U.S. Highway 441 corridor in southeast GA, with the potential for flooding at urban and low lying locations. A Flood Watch has been posted for these locations through Saturday night, where 2-4 inch rainfall totals are expected to be widespread, with localized totals of 4-6 inches possible. Southerly transport winds will then strengthen across northeast and north central FL on Friday, with lighter southeasterly transport winds forecast for southeast GA. These stronger transport winds will mostly allow for poor to fair dispersion values. Southerly transport winds are then forecast to weaken by Saturday, with pockets of low daytime dispersion values expected at inland locations. && .HYDROLOGY... As mentioned above, a flood watch was hoisted for parts of the area for potentially heavy rainfall today and tonight. We held off on a watch inland until we have a better handle on rainfall that occurs today. In addition, based on HREF and NBM guidance, the best chances of more training cells and low level forcing is generally along the coastal areas with the east coast sea breeze boundary, and front pushing slowly southward through GA today. Still, some locally heavy downpours will be possible over inland zones this afternoon and evening as deep moisture filters into the area. At this time, we have advertised in the forecast that some storms may produce heavy rainfall through tongiht. && .SPOTTER INFORMATION STATEMENT... Spotters should safely report significant weather conditions and/or damage (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSJacksonville. && .PRELIMINARY POINT TEMPS/POPS... AMG 88 71 83 70 86 / 80 70 80 60 80 SSI 88 74 85 75 88 / 80 80 80 60 70 JAX 89 72 86 72 89 / 80 70 70 40 70 SGJ 87 74 87 74 89 / 80 80 70 40 60 GNV 87 71 85 71 88 / 80 80 80 40 70 OCF 87 72 86 71 89 / 80 60 80 40 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...GA...AM...None. &&
In the hours before
Special weather statement, Sep 8, 7:45 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
745 AM EDT Thu Sep 8 2022
FLZ340-081230-
Western Marion FL-
745 AM EDT Thu Sep 8 2022
...A strong thunderstorm will impact portions of western Marion
County through 830 AM EDT...
At 744 AM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout 10 miles west of Rainbow Lakes
Estates, moving northeast at 10 mph.
HAZARD...Landspouts and winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Romeo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2922 8253 2922 8240 2924 8240 2922 8238
2912 8253
TIME...MOT...LOC 1144Z 215DEG 10KT 2918 8262
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:01 PM EDT | Special Weather Statement | JAX | Putnam | 29 min |
| Sep 7, 8:14 PM EDT | Special Weather Statement | JAX | Putnam | 31 min |
| Sep 8, 3:27 AM EDT | Flood Watch | JAX | Baker, Bradford, Clay, Duval, Flagler, Nassau and 2 more | 12 hr |
| Sep 8, 7:45 AM EDT | Special Weather Statement | JAX | Levy | 45 min |
| Sep 8, 8:26 AM EDT | Tornado Warning | JAX | Alachua, Marion | 34 min |
| Sep 8, 8:49 AM EDT | Special Weather Statement | JAX | Alachua | 41 min |
| Sep 8, 5:18 PM EDT | Special Marine Warning | JAX | 44 min | |
| Sep 8, 7:37 PM EDT | Areal Flood Advisory | JAX | Duval | 113 min |
Nearby
Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.